Blog
About

  • Record: found
  • Abstract: found
  • Article: found
Is Open Access

Stable lattice Boltzmann schemes with a dual entropy approach for monodimensional nonlinear waves

Preprint

Read this article at

Bookmark
      There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

      Abstract

      We follow the mathematical framework proposed by Bouchut and present in this contribution a dual entropy approach for determining equilibrium states of a lattice Boltzmann scheme. This method is expressed in terms of the dual of the mathematical entropy relative to the underlying conservation law. It appears as a good mathematical framework for establishing a "H-theorem" for the system of equations with discrete velocities. The dual entropy approach is used with D1Q3 lattice Boltzmann schemes for the Burgers equation. It conducts to the explicitation of three different equilibrium distributions of particles and induces naturally a nonlinear stability condition. Satisfactory numerical results for strong nonlinear shocks and rarefactions are presented. We prove also that the dual entropy approach can be applied with a D1Q3 lattice Boltzmann scheme for systems of linear and nonlinear acoustics and we present a numerical result with strong nonlinear waves for nonlinear acoustics. We establish also a negative result: with the present framework, the dual entropy approach cannot be used for the shallow water equations.

      Related collections

      Most cited references 15

      • Record: found
      • Abstract: not found
      • Article: not found

      A Mathematical Theory of Communication

       C. Shannon (1948)
        Bookmark
        • Record: found
        • Abstract: not found
        • Article: not found

        A Model for Collision Processes in Gases. I. Small Amplitude Processes in Charged and Neutral One-Component Systems

          Bookmark
          • Record: found
          • Abstract: not found
          • Article: not found

          Lattice BGK Models for Navier-Stokes Equation

            Bookmark

            Author and article information

            Journal
            2010-12-09
            2013-03-08
            1012.2094
            10.1016/j.camwa.2012.09.005

            http://arxiv.org/licenses/nonexclusive-distrib/1.0/

            Custom metadata
            Computers and Mathematics with Applications 65 (2013) 142-159
            27 pages
            math.NA
            ccsd

            Numerical & Computational mathematics

            Comments

            Comment on this article